MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-100-120-P6
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Claudication (2550)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.The lot history record for this product could not be reviewed and a similar incident query could not be performed because the lot number was not reported.Claudication is listed in the supera instructions for use as known potential patient effect associated with the use of the device.The investigation was unable to determine a cause for the reported material deformation and subsequent patient effects.It may be possible that the location of the proximal end of the stent in the popliteal resulted in severe torquing or kinking of stent (material stress/ fatigue) causing the proximal end to appear crushed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure performed on (b)(6) 2017 was to treat a lesion with moderate calcification in the proximal popliteal and distal superficial femoral artery.A 5.5 x 100 mm supera stent was implanted successfully.On (b)(6) 2018, the patient was experiencing claudication.Angiography revealed that the proximal end of the supera stent was crushed.On (b)(6) 2018, the patient was treated with laser atherectomy, ballooning and another supera stent was implanted at the proximal popliteal, proximal of the supera implant angiography confirmed good results.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7799174
Report Number2024168-2018-06382
Device Sequence Number2076154
Product Code NIP
UDI-Device Identifier08717648226120
UDI-Public08717648226120
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-55-100-120-P6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR